Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
English_Rose

10 years on acne.org and still battling

Recommended Posts

It's 10 years since I joined acne.org. My history is well documented on these boards but here I am again, just hours away from a private, eye wateringly expensive, dermatologist appointment that I am pinning all my hopes on.

I'm female, age 42, weight 57kg, in England.

I've battled acne for OVER 30 years. Amongst all the other "remedies" and "cures" from antibiotics, birth control, topicals and all sorts of other wierd and wonderful things I've tried, I've also had 4 rounds of accutane; in 1990, 2010, 2011, 2013. 

I'm seeing a different dermatologist this time, I've chosen to travel further afield to see this doctor who has a super reputation and is highly regarded for his work with patients suffering this condition.  Acne impacts on pretty much every area of my life and after 30 years I'm not sure what else can be done for me but I live in hope...

Share this post


Link to post
Share on other sites

English Rose

You most likely nowhave fungal acne, not ordinary acne.

Fungal acne is caused by taking antibiotics and other meds, possibly including accutane. treatments for ordinary acne make fungal acne worse and worse.

I STRONGLY suggest you do the following -

1. Buy clotrimazole topical antifungal cream (often sold as Canesten - no prescription needed) and apply it to the areas with the acne 2-3 times a day. Topical antifungal creams are totally safe.

2. Wash your hair in an antidandruff shampoo.

3. Do NOT apply any moisturisers or organic oils to the areas with the acne. Keep your skin very dry. Wipe off sweat. Fungus loves moisture. And one type of fungus that causes acne FEEDS on organic oils.

4. Do NOT exfoliate your skin.

5. Do NOT take antibiotics unless you have a life threatening or near-life threatening bacterial infection that cannot be controlled with topical treatments.

Do you have dandruff or a white tongue ? Which antibiotics have you taken ?

Have you taken other meds - if so, which ones ?

You might have gram negative bacterial acne (also caused by taking antibiotics) or demodex mites acne, rather than fungal acne, but fungal acne is the most likely. I can provide information about how to treat these, if necessary.

Doctors know nothing about fungal acne, and usually they know nothing about gram negative bacterial acne or demodex mites acne - they keep treating these types of acne as though they are ordinary acne, and the acne gets worse and worse - not surprisingly.

I am happy to hear back from you.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×